MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; REUSABLE INSTRUMENTS
Model Number GK384R
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a ceramic electrode tip.According to the complaint description, the inner metal post detached.The device malfunctioned towards the end of the laparoscopic cholecystectomy procedure.The surgeon was removing the gallbladder from the liverbed, and the electrode tip was in two pieces.Each part of the tip which had fallen into the surgical field, was removed using a laparoscopic grasper.There was a less than five minutes delay due to the incident.The surgery was completed using another aesculap monopolar instrument.There was no described patient harm.Additional information was not provided.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results will be updated, once device is received by the manufacturer.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Explanation and rationale unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.According to the quality standard, a production error and a material defect can most probably be excluded.If further investigations are required, the product should be provided for examination.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
An additional medical intervention was necessary.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the investigation was carried out visually and microscopically with the digital microscope and digital-camera.We made a visual inspection of the product.Here we found a loosened ceramic body.In addition, we carried out a visual inspection of the fracture surface.No abnormalities were detected, but we discovered unknown debris and black discoloration.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: according to the quality standard a material defect and production error can be excluded.No abnormalities could be found on the point of rupture.Investigations lead to the assumption that the loosened ceramic body and hook were caused by a mechanical overload situation due to an improper handling.This leads to a breakage or loosening of the solder connection.Additionally there is the possibility for pre-damage or similar due to previous surgeries.Based upon the investigations results a capa is not necessary.

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11686225
Report Number9610612-2021-00317
Device Sequence Number16897813
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K970541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/23/2021
06/18/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/19/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;